Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 117, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Aug 1, 2021, 7:52 PM CDT for Denton County, Texas. It took effect at Aug 1, 2021, 10:34 PM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 7:52 PM CDT (00:52 UTC)
- In effect from
- Aug 1, 2021, 10:34 PM CDT
- Expired
- Aug 2, 2021, 7:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Denton Creek near Justin (DCJT2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
242 WGUS44 KFWD 020052 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 752 PM CDT Sun Aug 1 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Denton Creek Near Justin affecting Denton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC121-021200- /O.NEW.KFWD.FL.W.0117.210802T0334Z-210802T1200Z/ /DCJT2.1.ER.210802T0334Z.210802T0400Z.210802T0842Z.NO/ 752 PM CDT Sun Aug 1 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Denton Creek Near Justin. * Until tomorrow morning. * At 7:00 PM CDT Sunday the stage was 2.4 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 10.8 feet late this evening. It will then fall below flood stage late tonight. * Impact...At 10.0 feet, Minor out of bank flooding will occur to farm and ranch lands near the creek. && LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738 $$ Hernandez
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 1, 7:10 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 1, 7:10 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 710 PM CDT Sun Aug 1 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: /Tonight through Monday Evening/ A very busy late afternoon and early evening period as expected, as scattered to numerous showers and storms (a few strong to severe from strong August heating and instability) have occurred across basically all but maybe eastern Central TX. That may change later this evening, as outflows interact with very warm and unstable air. The actual synoptic cold front is hard to make out due it's shallow nature and outflow boundaries, but appears to be from Cooper and Greenville, to the NW DFW Metroplex, to Cisco and Eastland at this hour. This boundary should continue to sink southward as a shortwave continues moving through our area toward the Ark-La-Tex this evening. With several outflow boundaries having cooled and stabilized the low levels and resultant instability, shower and storm chances were hard to decipher through Monday evening, though I stayed toward the higher end of the NBM, as another secondary mid level impulse and elevated 925-850mb front drifts south across the Red River late and lingers over the area on Monday. Lows tonight in the upper 60s and 70s should remain mostly in the mid-upper 80s, as patchy sunshine/insolation holds off until mid-late afternoon. A few areas that can break out may reach into the lower 90s from DFW and points NW, but that's a BIG IF. Better rain chances occurs over Central Texas, where a few strong storms may occur. Isolated to scattered coverage near the 850mb front across North Texas. A lot of factors to play in here regarding environment, moisture, and forcing mechanisms, so we'll just have to let the atmosphere play out and see where both the surface and elevated fronts lay out during peak heating. With all these storm outflow boundaries, it's anyone's guess at this point. Continued N/NE winds Monday evening and overnight across North Texas should make it almost feel Spring-like with lows falling into the 60s many areas with a north-northeast breeze of 10-15 mph. Clouds hold on a bit longer across Central Texas as low temperatures remains up in the lower to mid 70s mostly with a few lingering showers and storms. 05/ && Previous Discussion: /This afternoon through Monday/ Morning convection on the southward moving gravity waves has weakened as anticipated with the boundary layer mixing. Additional showers and thunderstorms will continue to develop through the day as the cold front slides slowly southward through North Texas. There is plenty of instability in place across the region but little shear; therefore, well organized storms with long lived updrafts are not anticipated. However, hot surface temperatures and a fairly dry sub-cloud layer will result in efficient hydrometeor evaporation and a potential for downbursts. Light steering winds and precipitable water values around 2 inches will also result in some locally heavy rainfall. Showers and thunderstorms will continue through the night as the front moves southward and a shortwave rotates through the base of the Eastern U.S. longwave trough. The best concentration of storms will be along the boundary, but some elevated storms will also be possible well behind the front in response to the passing mid level energy. Most of the thunderstorm activity will shift into Central Texas on Monday with only some lingering morning activity across North Texas. Temperatures this afternoon will be tricky due to the increase in cloud cover and storms; however, with dew points in the middle and upper 70s late this morning and temperatures warming as expected, we still feel that most locations in the current Heat Advisory will see heat index values reach 105 at some point in time this afternoon. Therefore, we will leave the current Heat Advisory in place for now. The good news is that this should be the last day of excessively hot and humid weather for a little while with highs Monday struggling to reach 90 in most locations. 79 && .LONG TERM... /Issued 228 PM CDT Sun Aug 1 2021/ /Monday Night Onward/ Monday evening through Tuesday, lingering showers and storms are possible across Central Texas along the frontal boundary as it continues moving south. Most of the area will remain dry on Tuesday, with another pleasant day of below average temperatures under mostly sunny skies. A mid-level ridge centered across West Texas will keep mostly rain-free weather in place on Wednesday, outside of a few isolated afternoon storms across parts of Central Texas. On Thursday, a mid-level shortwave trough may take a dive into the Southern Plains. It's possible this feature will offer enough ascent for a few isolated to widely scattered showers and storms Thursday and Friday; however, model disagreement is currently resulting in quite a bit of forecast uncertainty. Despite the late-week uncertainty, there is better agreement that the mid-level subtropical ridge will build in again this weekend, resulting in an increase in temperatures across the area. High temperatures will likely return to the upper 90s to low 100s by Saturday, with the heat continuing into early next week. Barnes && .AVIATION... /NEW/ Update: /00z TAFs/ Primary concerns will be timing/ending of convective rain chances, as well as concerns for brief MVFR cigs across the D10, with MVFR/IFR at ACT between 09z-15z Monday morning. TS continue mainly NW of the D10 airports, but some impacts will be felt at AFW/FTW as they lay right on the eastern periphery of this activity. TEMPO IFR/MVFR Vsbys from +TSRA remain possible through 01z. Rest of the D10 and Waco should remain VFR with multiple cig levels with a few showers possible through 09z and VCSH will suffice. As the elevated 925mb-850mb front drifts south in conjunction with another mid level impulse later tonight, ISO-SCT SHRA and TSRA may redevelop by 08z-09z across the D10 and around 12z at ACT, so VCTS will be warranted between 10z-14z with the possibility of MVFR cigs at all terminals, with even IFR at ACT considering the shallower frontal slope. Outside of variable winds 10-15 knots through mid evening with gusts to 35 knots in/near any TS that hang on, the prevailing flow will be N/NE around 10 knots. VFR with VCTS chances return by 18z and after Monday, primarily S of the elevated front and I-20 corridor, as strong heating works upon plentiful moisture and good instability aloft. Confidence is low, however, considering all the uncertainties in timing of features and how much we heat up. Winds will remain N/NE 10-15 kts after 00z Tuesday. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 89 71 91 71 / 70 50 20 5 5 Waco 75 89 71 91 72 / 80 80 30 10 5 Paris 72 85 68 87 68 / 80 70 5 5 5 Denton 71 89 67 90 69 / 80 50 10 5 0 McKinney 71 88 69 90 69 / 70 50 5 5 5 Dallas 75 88 73 91 72 / 70 60 20 5 5 Terrell 72 86 69 89 70 / 80 60 20 5 5 Corsicana 75 87 71 90 71 / 90 80 30 10 5 Temple 73 88 71 91 71 / 80 80 30 20 5 Mineral Wells 70 87 66 89 67 / 70 60 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107- 118>123-133>135-145>148-158>162-174-175. &&
Hazardous weather outlook, Aug 1, 2:26 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 226 PM CDT Sun Aug 1 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 226 PM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Heat index values will likely exceed 105 this afternoon along and east of the I-35 corridor. There is a chance of thunderstorms across all of North and Central Texas today and tonight as a cold front moves through the region. Some of the storms could be strong with gusty winds and frequent lightning. In addition, these slow-moving storms could result in minor flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue on Monday, mainly south of the I- 20 corridor. Locally heavy rainfall may accompany the activity. Although the remainder of the week will be largely rain-free, a few thunderstorms will be possible across Central Texas Tuesday and Wednesday. Additionally, isolated to widely scattered showers and storms may occur near and south of I-20 on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 1, 4:40 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 1 S BEDFORD 32.83N 97.13W
08/01/2021 TARRANT TX PUBLIC
TRAINED SPOTTER REPORTED TRASH CANS BLOWING
AROUND IN A PARKING LOT, A CHAIN LINK FENCE
GATE BLOWN OFF OF ITS HINGE, AND FLYING
DEBRIS. WINDS ESTIMATED TO BE 60 MPH.
&&
SBLocal storm report, Aug 1, 4:41 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 1 S BEDFORD 32.83N 97.13W
08/01/2021 TARRANT TX TRAINED SPOTTER
CORRECTS PREVIOUS REPORT. TRAINED SPOTTER
REPORTED TRASH CANS BLOWING AROUND IN A
PARKING LOT, A CHAIN LINK FENCE GATE BLOWN
OFF OF ITS HINGE, AND FLYING DEBRIS TWO
MILES EAST SOUTHEAST OF BEDFORD. WINDS
ESTIMATED TO BE 60 MPH.
&&
SBLocal storm report, Aug 1, 4:43 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 PM CDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 ENE HURST 32.84N 97.16W
08/01/2021 E1.00 INCH TARRANT TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED QUARTER SIZE HAIL
NEAR HIGHWAY 183 AND BROWN TRAIL.
&&
SBLocal storm report, Aug 1, 4:47 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 SW BEDFORD 32.84N 97.14W
08/01/2021 E1.75 INCH TARRANT TX AMATEUR RADIO
GOLF BALL SIZE HAIL WAS REPORTED NEAR FOREST
RIDGE DRIVE AND HIGHWAY 183.
&&
SBSpecial weather statement, Aug 1, 5:21 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
521 PM CDT Sun Aug 1 2021
TXZ119-134-012300-
Ellis TX-Dallas TX-
521 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELLIS AND SOUTHERN
DALLAS COUNTIES UNTIL 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Duncanville to near Midlothian. Movement was
east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dallas, Grand Prairie, Desoto, Cedar Hill, Duncanville, Lancaster,
Waxahachie, Balch Springs, Midlothian, Glenn Heights, Red Oak,
Hutchins, Wilmer, Ovilla, Ferris, Oak Leaf, Cedar Hill State Park and
Pecan Hill.
LAT...LON 3237 9675 3240 9706 3255 9705 3255 9704
3270 9704 3270 9663
TIME...MOT...LOC 2221Z 280DEG 20KT 3266 9692 3247 9698
HernandezSpecial weather statement, Aug 1, 5:46 PM CDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Fort Worth TX 546 PM CDT Sun Aug 1 2021 TXZ102-012315- Wise TX- 546 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WISE COUNTY UNTIL 615 PM CDT... At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over Decatur, moving west at 10 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Decatur, New Fairview, Aurora, Boyd, Paradise, Cottondale and Rhome. LAT...LON 3330 9739 3302 9740 3307 9771 3339 9768 TIME...MOT...LOC 2246Z 105DEG 7KT 3324 9757 Hernandez
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:40 PM CDT | Areal Flood Advisory | FWD | Wise | 3 hr |
| Aug 2, 3:05 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis | 2 hr |
| Aug 2, 2:39 PM CDT | Areal Flood Advisory | FWD | Anderson, Falls, Freestone, Leon, Limestone, McLennan and 1 more | 3 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.